This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters to the Editor

Remission of SSRI-Induced Akathisia After Switch to Nefazodone

Article Abstract

Letter to the Editor

Sir: Akathisia may be defined as the subjective feeling of muscle discomfort usually manifesting as a result of treatment with antipsychotic medication. Moreover, the subjective experience is often associated with objective symptomatology such as restless leg movements, walking to and fro, and inability to sit in one place for an extended period of time. This undesirable side effect frequently expresses itself as a formidable therapeutic challenge. While akathisia is most commonly expressed following the use of antipsychotic medication, often it may be observed resulting from the use of antidepressant therapy, in particular drugs of the selective serotonin reuptake inhibitor (SSRI) class expressing serotonin-2A (5-HT2A) stimulatory effects. Various reports have estimated the occurrence rate of this phenomenon of SSRI-induced akathisia to range from 9.8% to 45.1%.


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Related Articles

Volume: 62

Quick Links: Movement Disorders